Alert archive / Maine / Wind Chill Warnings in 2007
Wind Chill Warning 2, NWS Gray, ME
NWS Gray, ME issued this wind chill warning at Feb 5, 2007, 3:37 AM EST for Coos County, Grafton County, New Hampshire; Franklin County, Oxford County, Somerset County, Maine. It took effect at Feb 5, 2007, 7:00 PM EST. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 5, 2007, 3:37 AM EST (08:37 UTC)
- In effect from
- Feb 5, 2007, 7:00 PM EST
- Expired
- Feb 6, 2007, 9:00 AM EST
- In force
- 14 hr
- Issued by
- NWS Gray, ME
Counties Franklin County, ME, Oxford County, ME, Somerset County, ME, Coos County, NH, Grafton County, NH
The radar
The Portland,ME radar (KGYX), 104 km from the middle of the area, began a volume at 08:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 00:00Z, 8.6 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1618 m above ground
- 0-6 km bulk shear
- 84 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS41 KGYX 050837 WSWGYX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 337 AM EST MON FEB 5 2007 ...WIND CHILLS OF 20 TO 29 BELOW ZERO CAN BE EXPECTED ACROSS NORTHERN AND WESTERN NEW HAMPSHIRE AND THE MOUNTAINS OF WESTERN MAINE TODAY AND ACROSS THE FOOTHILLS TONIGHT... ...DANGEROUS WIND CHILLS OF 30 TO 45 BELOW ZERO ARE EXPECTED ACROSS THE MOUNTAINS OF MAINE AND NEW HAMPSHIRE TONIGHT... .LOW PRESSURE NORTH OF NEWFOUNDLAND WILL CONTINUE TO PUSH IN COLD ARCTIC AIR ON BRISK WESTERLY WINDS TODAY AND TONIGHT. EXPECT BITTERLY COLD WIND CHILL TEMPERATURES TODAY AND TONIGHT. THE COLD AND WIND MAY LAST WELL INTO THE WEEK. MEZ007>009-NHZ001>003-051645- /O.NEW.KGYX.WC.W.0002.070206T0000Z-070206T1200Z/ /O.CON.KGYX.WC.Y.0005.000000T0000Z-070206T0000Z/ NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-NORTHERN COOS- SOUTHERN COOS-NORTHERN GRAFTON- INCLUDING THE CITIES OF...ANDOVER...BYRON...MIDDLE DAM... ROXBURY...SOUTH ARM...UPTON...WILSONS MILLS...AVON... CARRABASSETT VALLEY...COBURN GORE...DALLAS...DAVIS...EUSTIS... KINGFIELD...BINGHAM...LITTLETON 337 AM EST MON FEB 5 2007 ...WIND CHILL WARNING IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST TUESDAY... ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST TUESDAY. A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. EXPECT WIND CHILLS OF 20 TO 29 BELOW ZERO TODAY IN THE MOUNTAINS OF WESTERN MAINE AND NORTHERN NEW HAMPSHIRE. TONIGHT WIND CHILLS OF 30 TO 45 BELOW ZERO ARE EXPECTED. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/GRAY FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ MEZ012>014-NHZ004-051645- /O.EXB.KGYX.WC.Y.0005.070206T0000Z-070206T1200Z/ SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET- NORTHERN CARROLL- INCLUDING THE CITIES OF...RUMFORD...NORWAY...SOUTH PARIS... MEXICO...FRYEBURG...OXFORD...FARMINGTON...WILTON...SKOWHEGAN... PITTSFIELD...MADISON...FAIRFIELD...NORTH CONWAY...CONWAY 337 AM EST MON FEB 5 2007 ...WIND CHILL ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST TUESDAY. EXPECT WIND CHILLS OF 20 TO 29 BELOW ZERO TONIGHT INTO EARLY TUESDAY IN THE FOOTHILLS OF WESTERN MAINE AND NEW HAMPSHIRE. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/GRAY FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ NHZ005-007-051500- /O.CON.KGYX.WC.Y.0005.000000T0000Z-070205T1500Z/ SOUTHERN GRAFTON-SULLIVAN- INCLUDING THE CITIES OF...LEBANON...HANOVER...PLYMOUTH... CLAREMONT...NEWPORT 337 AM EST MON FEB 5 2007 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING. EXPECT WIND CHILLS AROUND 20 BELOW THROUGH THIS MORNING ACROSS WESTERN NEW HAMPSHIRE. WIND CHILLS WILL RISE SLIGHTLY DURING THE DAY MONDAY...BUT WILL CONTINUE TO BE BITTERLY COLD. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/GRAY FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$
5 follow-up statements
000 WWUS41 KGYX 051553 WSWGYX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 1053 AM EST MON FEB 5 2007 ...DANGEROUS WIND CHILLS OF 30 TO 45 BELOW ZERO ARE EXPECTED ACROSS THE MOUNTAINS OF MAINE AND NEW HAMPSHIRE TONIGHT... .LOW PRESSURE NORTH OF NEWFOUNDLAND WILL CONTINUE TO PUSH COLD ARCTIC AIR INTO THE REGION ON BRISK WESTERLY WINDS TODAY AND TONIGHT. EXPECT BITTERLY COLD WIND CHILL TEMPERATURES TODAY AND TONIGHT. THE COLD AND WIND MAY LAST WELL INTO THE WEEK. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/GRAY FOR FURTHER UPDATES ON THIS WEATHER SITUATION. MEZ007>009-NHZ001>003-060000- /O.CON.KGYX.WC.W.0002.070206T0000Z-070206T1200Z/ /O.CON.KGYX.WC.Y.0005.000000T0000Z-070206T0000Z/ NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-NORTHERN COOS- SOUTHERN COOS-NORTHERN GRAFTON- INCLUDING THE CITIES OF...ANDOVER...BYRON...MIDDLE DAM... ROXBURY...SOUTH ARM...UPTON...WILSONS MILLS...AVON... CARRABASSETT VALLEY...COBURN GORE...DALLAS...DAVIS...EUSTIS... KINGFIELD...BINGHAM...LITTLETON 1053 AM EST MON FEB 5 2007 ...WIND CHILL WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST TUESDAY... ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... A WIND CHILL WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST TUESDAY. A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. EXPECT WIND CHILLS OF 20 TO 29 BELOW ZERO TODAY IN THE MOUNTAINS OF WESTERN MAINE AND NORTHERN NEW HAMPSHIRE. TONIGHT WIND CHILLS OF 30 TO 45 BELOW ZERO ARE EXPECTED. $$ MEZ012>014-NHZ004-060000- /O.CON.KGYX.WC.Y.0005.070206T0000Z-070206T1200Z/ SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET- NORTHERN CARROLL- INCLUDING THE CITIES OF...RUMFORD...NORWAY...SOUTH PARIS... MEXICO...FRYEBURG...OXFORD...FARMINGTON...WILTON...SKOWHEGAN... PITTSFIELD...MADISON...FAIRFIELD...NORTH CONWAY...CONWAY 1053 AM EST MON FEB 5 2007 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST TUESDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST TUESDAY. EXPECT WIND CHILLS OF 20 TO 29 BELOW ZERO TONIGHT INTO EARLY TUESDAY IN THE FOOTHILLS OF WESTERN MAINE AND NEW HAMPSHIRE. $$ WHEELER
000 WWUS41 KGYX 052019 WSWGYX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 319 PM EST MON FEB 5 2007 ...DANGEROUS WIND CHILLS OF 30 TO 45 BELOW ZERO ARE EXPECTED ACROSS THE MOUNTAINS OF MAINE AND NEW HAMPSHIRE TONIGHT... .LOW PRESSURE NORTH OF NEWFOUNDLAND WILL CONTINUE TO PUSH COLD ARCTIC AIR INTO THE REGION ON BRISK WESTERLY WINDS TONIGHT. EXPECT BITTERLY COLD WIND CHILL TEMPERATURES TONIGHT. THE COLD AND WIND MAY LAST WELL INTO THE WEEK. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/GRAY FOR FURTHER UPDATES ON THIS WEATHER SITUATION. MEZ007>009-NHZ001>003-060000- /O.CON.KGYX.WC.W.0002.070206T0000Z-070206T1200Z/ /O.CON.KGYX.WC.Y.0005.000000T0000Z-070206T0000Z/ NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-NORTHERN COOS- SOUTHERN COOS-NORTHERN GRAFTON- INCLUDING THE CITIES OF...ANDOVER...BYRON...MIDDLE DAM... ROXBURY...SOUTH ARM...UPTON...WILSONS MILLS...AVON... CARRABASSETT VALLEY...COBURN GORE...DALLAS...DAVIS...EUSTIS... KINGFIELD...BINGHAM...LITTLETON 319 PM EST MON FEB 5 2007 ...WIND CHILL WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST TUESDAY... ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... A WIND CHILL WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST TUESDAY. A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. EXPECT WIND CHILLS OF 20 TO 29 BELOW ZERO THIS AFTERNOON AND EARLY EVENING IN THE MOUNTAINS OF WESTERN MAINE AND NORTHERN NEW HAMPSHIRE. AS THE TEMPERATURE DROPS TONIGHT...WIND CHILLS OF 30 TO 40 BELOW ZERO ARE EXPECTED. $$ MEZ012>014-NHZ004-060430- /O.CON.KGYX.WC.Y.0005.070206T0000Z-070206T1200Z/ SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET- NORTHERN CARROLL- INCLUDING THE CITIES OF...RUMFORD...NORWAY...SOUTH PARIS... MEXICO...FRYEBURG...OXFORD...FARMINGTON...WILTON...SKOWHEGAN... PITTSFIELD...MADISON...FAIRFIELD...NORTH CONWAY...CONWAY 319 PM EST MON FEB 5 2007 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST TUESDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST TUESDAY. EXPECT WIND CHILLS OF 20 TO 29 BELOW ZERO TONIGHT INTO EARLY TUESDAY IN THE FOOTHILLS OF WESTERN MAINE AND NEW HAMPSHIRE. $$
000 WWUS41 KGYX 060025 WSWGYX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 725 PM EST MON FEB 5 2007 ...DANGEROUS WIND CHILLS OF 30 TO 45 BELOW ZERO ARE EXPECTED ACROSS THE MOUNTAINS OF MAINE AND NEW HAMPSHIRE TONIGHT... .LOW PRESSURE NORTH OF NEWFOUNDLAND WILL CONTINUE TO PUSH COLD ARCTIC AIR INTO THE REGION ON BRISK WESTERLY WINDS TONIGHT. EXPECT BITTERLY COLD WIND CHILL TEMPERATURES TONIGHT. THE COLD AND WIND MAY LAST WELL INTO THE WEEK. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/GRAY FOR FURTHER UPDATES ON THIS WEATHER SITUATION. MEZ007>009-NHZ001>003-060830- /O.EXP.KGYX.WC.Y.0005.000000T0000Z-070206T0000Z/ /O.CON.KGYX.WC.W.0002.000000T0000Z-070206T1200Z/ NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-NORTHERN COOS- SOUTHERN COOS-NORTHERN GRAFTON- INCLUDING THE CITIES OF...ANDOVER...BYRON...MIDDLE DAM... ROXBURY...SOUTH ARM...UPTON...WILSONS MILLS...AVON... CARRABASSETT VALLEY...COBURN GORE...DALLAS...DAVIS...EUSTIS... KINGFIELD...BINGHAM...LITTLETON 725 PM EST MON FEB 5 2007 ...WIND CHILL ADVISORY HAS EXPIRED... ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 7 AM EST TUESDAY... THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. A WIND CHILL WARNING REMAINS IN EFFECT UNTIL 7 AM EST TUESDAY. EXPECT WIND CHILLS OF 30 TO 40 BELOW ZERO TONIGHT IN THE MOUNTAINS OF WESTERN MAINE AND NORTHERN NEW HAMPSHIRE. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/GRAY FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ MEZ012>014-NHZ004-060830- /O.CON.KGYX.WC.Y.0005.000000T0000Z-070206T1200Z/ SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET- NORTHERN CARROLL- INCLUDING THE CITIES OF...RUMFORD...NORWAY...SOUTH PARIS... MEXICO...FRYEBURG...OXFORD...FARMINGTON...WILTON...SKOWHEGAN... PITTSFIELD...MADISON...FAIRFIELD...NORTH CONWAY...CONWAY 725 PM EST MON FEB 5 2007 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST TUESDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST TUESDAY. EXPECT WIND CHILLS OF 20 TO 29 BELOW ZERO TONIGHT INTO EARLY TUESDAY IN THE FOOTHILLS OF WESTERN MAINE AND NEW HAMPSHIRE. $$
000 WWUS41 KGYX 060742 WSWGYX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 242 AM EST TUE FEB 6 2007 ...DANGEROUS WIND CHILLS OF 30 TO 40 BELOW ZERO ARE EXPECTED ACROSS THE MOUNTAINS OF MAINE AND NEW HAMPSHIRE INTO EARLY THIS MORNING... .LOW PRESSURE NORTH OF NEWFOUNDLAND WILL CONTINUE TO PUSH COLD ARCTIC AIR INTO THE REGION ON BRISK WESTERLY WINDS EARLY THIS MORNING. EXPECT BITTERLY COLD WIND CHILL TEMPERATURES EARLY THIS MORNING IN THE MOUNTAINS AND FOOTHILLS. THE COLD AND WIND MAY LAST WELL INTO THE WEEK. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/GRAY FOR FURTHER UPDATES ON THIS WEATHER SITUATION. MEZ007>009-NHZ001>003-061200- /O.CON.KGYX.WC.W.0002.000000T0000Z-070206T1200Z/ NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-NORTHERN COOS- SOUTHERN COOS-NORTHERN GRAFTON- INCLUDING THE CITIES OF...ANDOVER...BYRON...MIDDLE DAM... ROXBURY...SOUTH ARM...UPTON...WILSONS MILLS...AVON... CARRABASSETT VALLEY...COBURN GORE...DALLAS...DAVIS...EUSTIS... KINGFIELD...BINGHAM...LITTLETON 242 AM EST TUE FEB 6 2007 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING... A WIND CHILL WARNING REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING. EXPECT WIND CHILLS OF 30 TO 40 BELOW ZERO EARLY THIS MORNING IN THE MOUNTAINS OF WESTERN MAINE AND NORTHERN NEW HAMPSHIRE. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/GRAY FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ MEZ012>014-NHZ004-061200- /O.CON.KGYX.WC.Y.0005.000000T0000Z-070206T1200Z/ SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET- NORTHERN CARROLL- INCLUDING THE CITIES OF...RUMFORD...NORWAY...SOUTH PARIS... MEXICO...FRYEBURG...OXFORD...FARMINGTON...WILTON...SKOWHEGAN... PITTSFIELD...MADISON...FAIRFIELD...NORTH CONWAY...CONWAY 242 AM EST TUE FEB 6 2007 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING. EXPECT WIND CHILLS OF 20 TO 29 BELOW ZERO INTO EARLY THIS MORNING IN THE FOOTHILLS OF WESTERN MAINE AND NEW HAMPSHIRE. $$
000 WWUS41 KGYX 060814 WSWGYX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 314 AM EST TUE FEB 6 2007 ...DANGEROUS WIND CHILLS OF 30 TO 40 BELOW ZERO ARE EXPECTED ACROSS THE MOUNTAINS OF MAINE AND NEW HAMPSHIRE INTO EARLY THIS MORNING... .LOW PRESSURE NORTH OF NEWFOUNDLAND WILL CONTINUE TO PUSH COLD ARCTIC AIR INTO THE REGION ON BRISK WESTERLY WINDS EARLY THIS MORNING. EXPECT BITTERLY COLD WIND CHILL TEMPERATURES EARLY THIS MORNING IN THE MOUNTAINS AND FOOTHILLS. THE COLD AND WIND MAY LAST WELL INTO THE WEEK. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/GRAY FOR FURTHER UPDATES ON THIS WEATHER SITUATION. MEZ007>009-NHZ001>003-061400- /O.EXT.KGYX.WC.W.0002.000000T0000Z-070206T1400Z/ NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-NORTHERN COOS- SOUTHERN COOS-NORTHERN GRAFTON- INCLUDING THE CITIES OF...ANDOVER...BYRON...MIDDLE DAM... ROXBURY...SOUTH ARM...UPTON...WILSONS MILLS...AVON... CARRABASSETT VALLEY...COBURN GORE...DALLAS...DAVIS...EUSTIS... KINGFIELD...BINGHAM...LITTLETON 314 AM EST TUE FEB 6 2007 ...WIND CHILL WARNING NOW IN EFFECT UNTIL 9 AM EST THIS MORNING... THE WIND CHILL WARNING IS NOW IN EFFECT UNTIL 9 AM EST THIS MORNING. EXPECT WIND CHILLS OF 30 TO 40 BELOW ZERO EARLY THIS MORNING IN THE MOUNTAINS OF WESTERN MAINE AND NORTHERN NEW HAMPSHIRE. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/GRAY FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ MEZ012>014-NHZ004-061400- /O.EXT.KGYX.WC.Y.0005.000000T0000Z-070206T1400Z/ SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET- NORTHERN CARROLL- INCLUDING THE CITIES OF...RUMFORD...NORWAY...SOUTH PARIS... MEXICO...FRYEBURG...OXFORD...FARMINGTON...WILTON...SKOWHEGAN... PITTSFIELD...MADISON...FAIRFIELD...NORTH CONWAY...CONWAY 314 AM EST TUE FEB 6 2007 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 9 AM EST THIS MORNING... THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL 9 AM EST THIS MORNING. EXPECT WIND CHILLS OF 20 TO 29 BELOW ZERO INTO EARLY THIS MORNING IN THE FOOTHILLS OF WESTERN MAINE AND NEW HAMPSHIRE. $$
What forecasters said that day
The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this wind chill warning went out at Feb 4, 7:51 PM EST, 7 hours 46 minutes earlier.
Area forecast discussion, Feb 4, 7:51 PM EST, 7 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
751 PM EST SUN FEB 4 2007
.SHORT TERM /REST OF TONIGHT THROUGH MONDAY/...
WILL UPDATE THE ZONES TO ADJUST THE OVERNIGHT FORECAST BASED ON
LATEST OBSERVED DATA. OTHERWISE PREVIOUS FORECAST LOOKS GOOD.
&&
.AVIATION...
VISUAL FLIGHT RULES CONDITIONS WILL PREVAIL. GUSTY WESTERLY WINDS
EXPECTED DURING THE DAY ON MONDAY.
&&
.MARINE...
SHORT TERM /REST OF TONIGHT THROUGH MONDAY/...WILL CONTINUE THE
GALE WARNING THROUGH THE SHORT TERM. ANY CHANGES TO THE FORECAST
WILL BE FOR TONIGHT TO ADJUST FOR LATEST BUOY REPORTS. WILL
CONTINUE THE FREEZING SPRAY AND SOME FLURRIES OVERNIGHT, BUT
VISIBILITY SHOULD NOT BE IMPACTED THAT MUCH, IF AT ALL.
&&
.PREV DISCUSSION... /ISSUED 257 PM EST SUN FEB 4 2007/
SHORT TERM /TONIGHT THROUGH MONDAY/...
TWO AREAS OF CONCERN FOR THE PUBLIC FORECAST TODAY. FIRST...THE
LAKE-EFFECT AIDED SNOW SHOWERS ARE MOVING ACROSS THE MOUNTAINS OF
MAINE AND NEW HAMPSHIRE. BANDS OF MOISTURE FROM LAKE EFFECT SNOWS
IN UPSTATE NEW YORK ARE BEING CARRIED BY WESTERLY WINDS...AND WHEN
THIS MOISTURE REACHES OUR MOUNTAINS...THE RESULT IS UPSLOPE SNOW
SHOWERS. WHILE UPSLOPING IS NORMALLY CONFINED TO HIGHER
ELEVATIONS...BUFKIT SHOWS A NEARLY MOIST ADIABATIC SOUNDING UP TO
9000 FT. THIS WILL ALLOW SNOW SHOWERS TO CARRY INTO FOOTHILL
REGIONS TONIGHT. THE TRAJECTORY OF THE WINDS LARGELY KEEPS THE
SNOW NORTH OF A LEBANON TO PORTLAND LINE...WITH NOT MUCH EXPECTED
SOUTH OF THIS. THE NAM ACTUALLY SHOWS UP TO A QUARTER INCH OF QPF
IN SPOTS IN NORTHWESTERN NEW HAMPSHIRE. WHILE THIS MAY BE A BIT
OVERDONE...DO EXPECT LOCALIZED SNOW AMOUNTS OF 1 TO 3 INCHES IN
FAVORABLE UPSLOPE AREAS WHERE SNOW BANDS LINE UP.
IN ADDITION TO THE SNOW SHOWERS...COLDER AIR WILL FILTER IN
OVERNIGHT...WITH THE COMBINATION OF WIND AND COLD TEMPERATURES
BRINGING WINDS CHILLS WELL BELOW ZERO TONIGHT AND MONDAY. EXPECT
MOS LOWS A BIT TOO COLD...GIVEN THAT WINDS WILL STAY UP
OVERNIGHT...AND THE MOUNTAIN VALLEYS WILL BE MAINLY CLOUDY.
HOWEVER...MOS LOOKS A BIT WARM MONDAY...GIVEN HOW COLD AN AIR MASS
IS MOVING IN. WIND CHILLS WILL BE BITTERLY COLD TONIGHT AND
TOMORROW...WITH THE COLDEST IN THE MOUNTAINS...AND IN WESTERN NEW
HAMPSHIRE. WILL ISSUE FOR THESE AREAS...AS THEY MEET WIND CHILL
ADVISORY CRITERIA...HOWEVER ALL AREAS WILL STILL BE VERY COLD.
LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
CORE OF COLD AIR WILL BE LIFTING JUST N AND E OF CWA MON
NIGHT...WHILE SFC LOW CONTINUES TO SPIN BENEATH 500 MB CLOSED LOW
NEAR LABRADOR. EXPECT MINS MONDAY NIGHT TO BE BELOW ZERO IN MOST
PLACES...ALTHOUGH WINDS WILL BEGIN TO DIMINISH A LITTLE
BIT...WHICH COULD HELP TO MODERATE WIND CHILLS AND KEEP THEM BELOW
ADVISORY LEVELS IN ALL BUT THE MTNS. TUE/TUE NIGHT WILL STILL BE
COLD...BUT MAY BE A FEW DEGREES WARMER THAN MON...AND WINDS WILL
NOT BE AS STRONG...AS SFC LOW TO THE NE WEAKENS.
FOR MID TO LATE WEEK...THE +PNA PATTERN AT 500 MB REMAINS LOCKED
IN PLACE...AND THEREFORE EXPECT THE LARGE SCALE TROUGH TO REMAIN
OVER THE NERN US...WITH A GENERAL W-NW FLOW ALOFT. COULD SEE A FEW
WEAK WAVES RIDE THRU...ONE A WED...WHICH LOOKS TO DRY TO PRODUCE
ANY SN OUTSIDE OF UPSLOPE AREAS...AND ANOTHER ONE POSSIBLE FRI-
SAT. TEMP WISE...IT WILL REMAIN COLD...WITH TEMPS GENERAL
RUNNING AT OR BELOW NORMAL INTO NEXT WEEKEND.
AVIATION...
VFR CONDITIONS EXPECTED TONIGHT AND MONDAY. CAN/T RULE OUT A -SHSN
AT AUG/LEB...BUT LOW PROBABILITY NOT WORTH A MENTION.
MARINE...
SHORT TERM...WINDS RUNNING JUST BELOW GALE LATE AFTERNOON...SHOULD
PICK BACK UP AGAIN TONIGHT...AND ESPECIALLY MONDAY. EXPECT
SIGNIFICANT FREEZING SPRAY TONIGHT...BUT BELOW WARNING CRITERIA.
LONG TERM...WINDS COULD FINALLY SHOW SOME SIGN OF SUBSIDING BELOW
GALE MON NIGHT...BUT THIS WILL BE THE COLDEST NIGHT...AND HEAVY
FREEZING SPRAY IS A POSSIBILITY. ONCE THE GALES DO SUBSIDE...IT
LOOKS LIKE SCA WINDS WILL PERSIST INTO WED.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...WIND CHILL ADVISORY FROM MIDNIGHT TONIGHT TO 7 PM EST MONDAY
FOR MEZ007>009.
NH...WIND CHILL ADVISORY FROM MIDNIGHT TONIGHT TO 7 PM EST MONDAY
FOR NHZ001>003.
WIND CHILL ADVISORY FROM MIDNIGHT TONIGHT TO 10 AM EST MONDAY
FOR NHZ005-007.
MARINE...GALE WARNING UNTIL MIDNIGHT EST MONDAY NIGHT FOR ANZ150.
GALE WARNING FROM 7 PM MONDAY TO MIDNIGHT EST MONDAY NIGHT FOR
ANZ170.
&&Nearby
Wind Chill Warnings in Maine, 2007Wind Chill Warnings in New Hampshire, 2007Every wind chill warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.